Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

breastfeeding and antibiotics

I have a UTI and was prescribed ciprofloxacin, 250 mg twice daily. When I went to the pharmacy to pick up my script I asked the pharmacist (just in case) to tell me whether or not cipro was okay to take while nursing and he said NO! Since then, I have done a lot of internet research and come up with many conflicting answers. Does anybody have personal experice with this? I really could use some help.

Thanks in advance!

Answer Question
 
starianafish

Asked by starianafish at 4:35 PM on Mar. 28, 2009 in Babies (0-12 months)

Level 1 (0 Credits)
Answers (4)
  • L3, Maternal Medication Usually Compatible With Breastfeeding per Dr. Hale. I'd take it if needed.
    Krysta622

    Answer by Krysta622 at 4:37 PM on Mar. 28, 2009

  • I wanted to add that if yo hava a little girl (and sometimes boys get one too) and you are on antibiotics and breastfeeding it can sometimes cause a yeast infection in the baby. My daughter had this happen and it completely freaked us out, like a diaper rash that came up suddenly and so bad it was bleeding and no cream would help, has to have a prescription. Just a wqarning to be on the look out, I wish someone had warned me.
    Anonymous

    Answer by Anonymous at 4:45 PM on Mar. 28, 2009

  • I've never had my child get a yeast rash from ME being on antibiotics, but my son would get it frequently when on antibiotics himself. (not saying it's untrue, just never heard of that before)
    Krysta622

    Answer by Krysta622 at 4:56 PM on Mar. 28, 2009

  • Just to let you know, if your baby does develop a yeast rash from your medication, you don't need a prescription for cream. Just buy OTC vagisil or even off-brand vagisil, it will clear it right up.
    kynziesmom

    Answer by kynziesmom at 5:01 PM on Mar. 28, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.